Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 56, NWS St. Louis, MO

March 11, 2010Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 11, 2010, 9:15 PM CST for Cole County, Missouri. It took effect at Mar 12, 2010, 12:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 9:15 PM CST (03:15 UTC)
In effect from
Mar 12, 2010, 12:00 AM CST
Expired
Mar 12, 2010, 7:57 AM CST
In force
8 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 16.74 ft at Mar 11, 2010, 11:00 PM CST.

actionminormoderate102003/1203/13
Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:12 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 11, 6:12 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CST THU MAR 11 2010

.DISCUSSION...
/356 PM CST THU MAR 11 2010/

MAIN FORECAST FOCUS WILL BE PRECIP CHANCES AS WELL AS QPF FOR THE
REMAINDER OF THE WEEK.

UPA LOW OVER WRN IA CONTINUES TO GENERATE A WIDE VARIETY OF PRECIP
ACROSS MUCH OF THE US. WHAT WAS A CLOSED LOW OVER NM/TX REGION
APPEARS TO HAVE OPENED TO MORE OF A TROF STRUCTURE OVER OK/TX
REGION. AS THIS S/W ROTATES AROUND THE MAIN UPPER LOW...EXPLOSIVE
CYCLOGENESIS IS EXPECTED OVER TN/KY REGION INTO IL/IN ON FRI. THIS
SFC LOW IS EXPECTED TO DEEPEN AND BECOME VERTICALLY STACKED AS IT
ROTATES NWWD INTO NERN MO ON SAT.

THIS SYSTEM IS EXPECTED TO PRODUCE RA/SHRA OVER MUCH OF THE AREA ON
AND OFF INTO THE WEEKEND. THERE IS SOME QUESTION FOR PRECIP TYPE
LATE TOMORROW NIGHT...NEAR SUNRISE...ACROSS PORTIONS OF CNTL MO. AS
COLDER AIR IS ADVECTED BEHIND THIS SYSTEM...CANNOT RULE OUT THE
POSSIBILITY OF A FEW WET FLAKES OF SN ACROSS CNTL MO. HOWEVER...HAVE
NOT INCLUDED MENTION OF SN ATTM AS PROGD SOUNDINGS SUGGEST THE
BOUNDARY LAYER WILL REMAIN WARM ENUF TO KEEP PRECIP TYPE AS RA.

A LARGE CONCERN FOR FRI INTO SAT WILL BE QPF. MODEL GUIDANCE
SUGGESTS PRECIP AMOUNTS NEAR FFG VALUES FOR MUCH SWRN IL AND CNTL
AND NERN MO. WHILE THIS SYSTEM WILL BE SOMEWHAT PROGRESSIVE WITH RA
OVER A PERIOD OF 24 HRS...THE GROUND REMAINS VERY MOIST AND ANY
ADDITIONAL RA MAY PUSH THE ALREADY SWOLLEN STREAMS AND RIVERS INTO
OR NEAR FLOOD.

AS FOR TEMPS IN THE SHORT TERM...HAVE TRENDED TWD THE COOLER MOS
INTO THE WEEKEND AS THE AREA WILL REMAIN UNDER CLOUD COVER WITH NLY
FLOW.

SHRA/RA MAY LINGER INTO MON AS STACKED LOW FINALLY EXITS THE REGION
TO THE E LEAVING BEHIND CYCLONIC FLOW. HAVE EITHER DRY OR SLGT CHC
POPS FOR SUN INTO MON AS ANY POP WILL BE WITH TIMING OF ANY S/W.

SLOWLY MODERATE TEMPS NEXT WEEK. WHILE NLY FLOW WILL DOMINATE OVER
THE CWA...SKIES SHUD CLEAR OUT ALLOWING AMPLE SOLAR INSOLATION.

TILLY

&&

.AVIATION...
/612 PM CST THU MAR 11 2010/

LEADING EDGE OF A EXPANSIVE AREA OF LOW CLOUDS WITH CEILINGS
RANGING FROM 1800-3000FT IS CURRENTLY MOVING EWD ACROSS W CNTRL
IL/ FAR ERN MO. EXPECT THESE CLOUDS TO REMAIN OVER THE AREA
THROUGH THE REST OF THE TAF PERIOD. LIGHT RAIN WILL MOVE INTO ERN
MO AND SRN IL FROM THE SOUTH LATE IN THE DAY ON FRIDAY WHICH WILL
CAUSE SOME WET RUNWAYS. EXPECT WIND GUSTS CURRENTLY IN THE
17-25KT RANGE IN THE STL METRO TO DIMINISH QUICKLY EARLY THIS
EVENING.

SPECIFICS FOR KSTL...EXPECT AFOREMENTIONED LOW CLOUDS TO MOVE
INTO KSTL AROUND 01Z...WITH CIGS REMAIN IN THE 2000-3000FT RANGE
THE NEXT 30 HOURS. THERE IS SOME POSSIBILITY FOR SLIGHTLY LOWER
CEILINGS BETWEEN 06-15 BASED ON THE LOWER OBS IN WRN MO. LIGHT
RAIN WILL MOVE INTO KSTL DURING THE AFTERNOON CAUSING WET RUNWAYS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 4:33 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CST THU MAR 11 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
433 PM CST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

PATCHY FOG IS EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL AND
NORTHEASTERN MISSOURI LATE TONIGHT. VISIBILITIES MAY BE REDUCED TO
ONE MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE POSSIBLE
FRIDAY AFTERNOON AND NIGHT INTO SATURDAY. WITH ALREADY SATURATED
SOILS...THIS ADDITIONAL RAINFALL MAY CAUSE LOCALIZED FLOODING
ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWESTERN ILLINOIS AS WELL
AS FOR AREAS ALONG AND NORTH OF INTERSTATE 70 IN MISSOURI.  SEE
THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS.

MODERATE RIVER FLOODING IS FORECAST TO BEGIN SUNDAY NIGHT FOR
PORTIONS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:31 PM CSTRiver Flood WarningLSXJefferson, Saint Louis33 days
Mar 12, 9:45 AM CSTRiver Flood WarningLSXCallaway, Cole5 days
Mar 12, 11:51 AM CSTRiver Flood WarningLSXSaint Louis, City of Saint Louis6 days
Mar 12, 8:57 AM CSTRiver Flood WarningLSXBrown6 days
Mar 12, 11:32 AM CSTRiver Flood WarningLSXPike, Scott31 days
Mar 12, 11:32 AM CSTRiver Flood WarningLSXCalhoun, Greene, Jersey37 days

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.